Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 128, NWS Tulsa, OK

March 30, 2006Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2006, 8:56 PM CST for Sequoyah County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2006, 8:56 PM CST (02:56 UTC)
Expired
Mar 30, 2006, 9:45 PM CST
In force
49 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 5:39 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
535 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 8:05 PM CST, 51 minutes earlier.

Area forecast discussion, Mar 30, 8:05 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
805 PM CST THU MAR 30 2006

.MESOSCALE UPDATE...
THE SUPERCELL MOVING INTO LE FLORE COUNTY HAS DEVELOPED A DEEP
CYCLONICALLY CURVED INFLOW REGIME.  IT IS THIS FEATURE THAT IS
RESULTING IN THE BRIGHT INBOUND / OUTBOUND RADAR VELOCITY COUPLET
AND NOT A MESOCYCLONE.  THIS FEATURE IS CAN BE SEEN IN THE
INFLOW REGION OF THE REFLECTIVITY AND NOT IN THE MAIN UPDRAFT.
RAPID TORNADOGENESIS CAN OCCUR IF THE REAR FLANK DOWNDRAFT CAN
PUNCH FORWARD...BUT THE VEOLICITY SIGNATURE ITSELF SHOULD BE
INTERPRETED AS AN AREA OF HIGH VORTICITY AND NOT THE MESOCYCLONE.
FOR RADAR TRACKING PURPOSES THE MOST DANGEROUS PART OF THE STORM
IS BACK IN THE REFLECTIVITY HOOK AND NOT WITH THE HIGH-VELOCITY
SIGNATURE FORWARD OF THE HOOK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 30, 1:00 PM CST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST THU MAR 30 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST THU MAR 30 2006

...SIGNIFICANT SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO
   TONIGHT WITH A FEW TORNADOES LIKELY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

        AREA AT GREATEST RISK...EASTERN OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS (NON THUNDERSTORM).
        RISK...ELEVATED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

FIRE WEATHER DANGER.
        RISK...ELEVATED...SPREADINDEX=56.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOP EARLY THIS AFTERNOON
ACROSS CENTRAL OKLAHOMA...ALONG AN EASTWARD MOVING DRY LINE. THE DRY
LINE IS FORECAST TO MOVE INTO PORTIONS OF NORTHEAST OKLAHOMA BETWEEN
100 AND 200 PM WITH THE THREAT FOR SEVERE WEATHER INCREASING.
INSTABILITY AND SHEAR PARAMETERS SUGGEST THE THREAT FOR DISCRETE
SUPERCELLS AS THE STORMS MOVE INTO EASTERN OKLAHOMA THROUGH THE
AFTERNOON HOURS. VERY LARGE HAIL...DAMAGING WINDS...INCLUDING AN
ENHANCED TORNADO THREAT WILL BE LIKELY WITH ANY DISCRETE STORMS.

THE THUNDERSTORM ACTIVITY IS EXPECTED TO BECOME MORE LINEAR AND
WIDESPREAD WITH TIME...WITH A LINE OF SEVERE THUNDERSTORMS SWEEPING
THROUGH THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THIS EVENING INTO THE OVERNIGHT HOURS. THE PRIMARY THREAT WITH THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
THREAT WILL CONTINUE OVERNIGHT WITH ANY EMBEDDED SUPERCELL
STRUCTURES WITHIN THE MAIN THUNDERSTORM LINE. THE SEVERE WEATHER
THREAT IS EXPECTED TO END AFTER MIDNIGHT WITH THE LINE OF STORMS
SHIFTING EAST OF NORTHWEST ARKANSAS.

IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG SOUTHERLY SURFACE
WINDS WILL DEVELOP OVER THE AREA TODAY WITH SUSTAINED WINDS OF
15 TO 25 MILES AN HOUR...AND NUMEROUS GUSTS TO 40 MILES AN HOUR OR
GREATER. PLEASE REFER TO THE WIND ADVISORY ISSUED FOR THE AREA FOR
ADDITIONAL DETAILS. THE STRONG WINDS...COMBINED WITH WARM
TEMPERATURES AND VERY DRY VEGETATION WILL ALSO RESULT IN VERY
DANGEROUS FIRE WEATHER CONDITIONS CONTINUING OVER THE REGION TODAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO TONIGHT.
NUMEROUS WARNINGS WILL LIKELY BE ISSUED ACROSS A LARGE PORTION OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL. MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.

EXTENDED DISCUSSION...
ADDITIONAL THUNDERSTORM CHANCES WILL OCCUR AGAIN OVER THE
WEEKEND...AND AGAIN BY TUESDAY OR WEDNESDAY NEXT WEEK AS ADDITIONAL
UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. AT THIS TIME IT
APPEARS ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE ON SUNDAY.

FIRE WEATHER WILL ALSO REMAIN A CONCERN THROUGH THE WEEKEND AND
THE FIRST PART OF NEXT WEEK...UNLESS SIGNIFICANT RAIN OCCURS OVER THE
NEXT DAY OR SO.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECAST SHOULD CONTINUE TO BE MONITORED FOR THE POTENTIAL FOR
SEVERE WEATHER AGAIN BY SUNDAY...AND ALSO FOR THE CONTINUED FIRE
WEATHER THREAT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION.

In the hours before

Special weather statement, Mar 30, 8:05 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CST THU MAR 30 2006

OKZ070-310245-
MUSKOGEE OK-
805 PM CST THU MAR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CST
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 805 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF PORUM...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PORUM...WARNER AND WEBBERS FALLS.

THIS STORM WILL BE CAPABLE OF PRODUCING 1/2 INCH HAIL AND WIND GUSTS TO
40 MPH.
Local storm report, Mar 30, 8:07 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
807 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             KEOTA                   35.26N 94.92W
03/30/2006  E0.75 INCH       HASKELL            OK   EMERGENCY MNGR

&&

RBD
Special weather statement, Mar 30, 8:16 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CST THU MAR 30 2006

OKZ074-310315-
HASKELL OK-
816 PM CST THU MAR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CST
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     HASKELL

AT 816 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ENTERPRISE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...MC CURTAIN...
ENTERPRISE...WHITEFIELD...KEOTA AND KANIMA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Mar 30, 8:45 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             ROLAND                  35.42N 94.51W
03/30/2006  E0.25 INCH       SEQUOYAH           OK   EMERGENCY MNGR

&&

RBD
Local storm report, Mar 30, 8:48 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
848 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             ROLAND                  35.42N 94.51W
03/30/2006  E0.88 INCH       SEQUOYAH           OK   EMERGENCY MNGR

&&

RBD
Special weather statement, Mar 30, 8:51 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
851 PM CST THU MAR 30 2006

OKZ053-310345-
CHOCTAW OK-
851 PM CST THU MAR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 851 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21
MILES SOUTHWEST OF SOPER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...GRANT...GAY...
GOODLAND AND SOPER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:41 PM CSTSevere Thunderstorm WarningTSAPittsburg49 min
Mar 30, 7:03 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer57 min
Mar 30, 7:11 PM CSTTornado WarningTSAHaskell, Latimer64 min
Mar 30, 7:21 PM CSTSevere Thunderstorm WarningTSAMcIntosh54 min
Mar 30, 7:51 PM CSTTornado WarningTSALeFlore54 min
Mar 30, 8:10 PM CSTSevere Thunderstorm WarningTSASequoyah50 min
Mar 30, 9:09 PM CSTTornado WarningTSALeFlore36 min
Mar 30, 9:17 PM CSTSevere Thunderstorm WarningTSAHaskell43 min
Mar 30, 9:53 PM CSTSevere Thunderstorm WarningTSASequoyah37 min
Mar 30, 8:28 PM CSTSevere Thunderstorm WarningTSACrawford47 min
Mar 30, 8:39 PM CSTSevere Thunderstorm WarningTSASebastian66 min
Mar 30, 8:46 PM CSTTornado WarningTSACrawford, Sebastian59 min
Mar 30, 9:44 PM CSTSevere Thunderstorm WarningTSACrawford46 min
Mar 30, 9:45 PM CSTSevere Thunderstorm WarningTSAFranklin, Sebastian60 min
Mar 30, 10:31 PM CSTSevere Thunderstorm WarningTSACrawford44 min
Mar 30, 10:46 PM CSTSevere Thunderstorm WarningTSAFranklin59 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.